0
2013
Impact Factor

    Valery Kozlov

    Valery Kozlov
    Gubkina st. 8, Moscow, 119991 Russia
    Steklov Mathematical Institute, Russian Academy of Sciences
    D.Sc., Professor

    Publications:

    Kozlov V. V.
    The dynamics of systems with servoconstraints. II
    2015, Vol. 11, No. 3, pp.  579-611
    Abstract
    This paper addresses the dynamics of systems with servoconstraints where the constraints are realized by controlling the inertial properties of the system. Vakonomic systems are a particular case. Special attention is given to the motion on Lie groups with left-invariant kinetic energy and a left-invariant constraint. The presence of symmetries allows the dynamical equations to be reduced to a closed system of differential equations with quadratic right-hand sides. As the main example, we consider the rotation of a rigid body with a left-invariant servo-constraint, which implies that the projection of the body’s angular velocity on some body-fixed direction is zero.
    Keywords: servoconstraints, symmetries, Lie groups, left-invariant constraints, systems with quadratic right-hand sides, vakonomic systems
    Citation: Kozlov V. V.,  The dynamics of systems with servoconstraints. II, Rus. J. Nonlin. Dyn., 2015, Vol. 11, No. 3, pp.  579-611
    DOI:10.20537/nd1503007
    Kozlov V. V.
    The dynamics of systems with servoconstraints. I
    2015, Vol. 11, No. 2, pp.  353-376
    Abstract
    The paper discusses the dynamics of systems with Béghin’s servoconstraints where the constraints are realized by means of controlled forces. Classical nonholonomic systems are an important particular case. Special attention is given to the study of motion on Lie groups with left-invariant kinetic energy and left-invariant constraints. The presence of symmetries allows one to reduce the dynamic equations to a closed system of differential equations with quadratic right-hand sides on a Lie algebra. Examples are given which include the rotation of a rigid body with a left-invariant servoconstraint — the projection of the angular velocity onto some direction fixed in the body is equal to zero (a generalization of the nonholonomic Suslov problem) — and the motion of the Chaplygin sleigh with servoconstraints of a certain type. The dynamics of systems with Béghin’s servoconstraints is richer and more varied than the more usual dynamics of nonholonomic systems.
    Keywords: servoconstraints, symmetries, Lie groups, left-invariant constraints, systems with quadratic right-hand sides
    Citation: Kozlov V. V.,  The dynamics of systems with servoconstraints. I, Rus. J. Nonlin. Dyn., 2015, Vol. 11, No. 2, pp.  353-376
    DOI:10.20537/nd1502010
    Kozlov V. V.
    Principles of dynamics and servo-constraints
    2015, Vol. 11, No. 1, pp.  169-178
    Abstract
    It is well known that in the Béghin– Appel theory servo-constraints are realized using controlled external forces. In this paper an expansion of the Béghin–Appel theory is given in the case where servo-constraints are realized using controlled change of the inertial properties of a dynamical system. The analytical mechanics of dynamical systems with servo-constraints of general form is discussed. The key principle of the approach developed is to appropriately determine virtual displacements of systems with constraints.
    Keywords: servo-constraints, d’Alembert–Lagrange principle, virtual displacements, Gauss principle, Noether theorem
    Citation: Kozlov V. V.,  Principles of dynamics and servo-constraints, Rus. J. Nonlin. Dyn., 2015, Vol. 11, No. 1, pp.  169-178
    DOI:10.20537/nd1501009
    Kozlov V. V.
    On Rational Integrals of Geodesic Flows
    2014, Vol. 10, No. 4, pp.  439-445
    Abstract
    This paper is concerned with the problem of first integrals of the equations of geodesics on twodimensional surfaces that are rational in the velocities (or momenta). The existence of nontrivial rational integrals with given values of the degrees of the numerator and the denominator is proved using the Cauchy–Kovalevskaya theorem.
    Keywords: conformal coordinates, rational integral, irreducible integrals, Cauchy–Kovalevskaya theorem
    Citation: Kozlov V. V.,  On Rational Integrals of Geodesic Flows, Rus. J. Nonlin. Dyn., 2014, Vol. 10, No. 4, pp.  439-445
    DOI:10.20537/nd1404004
    Kozlov V. V.
    Notes on integrable systems
    2013, Vol. 9, No. 3, pp.  459-478
    Abstract
    The problem of integrability conditions for systems of differential equations is discussed. Darboux’s classical results on the integrability of linear non-autonomous systems with an incomplete set of particular solutions are generalized. Special attention is paid to linear Hamiltonian systems. The paper discusses the general problem of integrability of the systems of autonomous differential equations in an $n$-dimensional space which permit the algebra of symmetry fields of dimension $\geqslant n$. Using a method due to Liouville, this problem is reduced to investigating the integrability conditions for Hamiltonian systems with Hamiltonians linear in the momentums in phase space of dimension that is twice as large. In conclusion, the integrability of an autonomous system in three-dimensional space with two independent non-trivial symmetry fields is proved. It should be emphasized that no additional conditions are imposed on these fields.
    Keywords: integrability by quadratures, adjoint system, Hamilton equations, Euler–Jacobi theorem, Lie theorem, symmetries
    Citation: Kozlov V. V.,  Notes on integrable systems, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 3, pp.  459-478
    DOI:10.20537/nd1303005
    Kozlov V. V.
    The Euler–Jacobi–Lie integrability theorem
    2013, Vol. 9, No. 2, pp.  229-245
    Abstract
    This paper addresses a class of problems associated with the conditions for exact integrability of a system of ordinary differential equations expressed in terms of the properties of tensor invariants. The general theorem of integrability of the system of $n$ differential equations is proved, which admits $n − 2$ independent symmetry fields and an invariant volume $n$-form (integral invariant). General results are applied to the study of steady motions of a continuous medium with infinite conductivity.
    Keywords: symmetry field, integral invariant, nilpotent group, magnetic hydrodynamics
    Citation: Kozlov V. V.,  The Euler–Jacobi–Lie integrability theorem, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp.  229-245
    DOI:10.20537/nd1302003
    Kozlov V. V.
    An extended Hamilton–Jacobi method
    2012, Vol. 8, No. 3, pp.  549-568
    Abstract
    We develop a new method for solving Hamilton’s canonical differential equations. The method is based on the search of invariant vortex manifolds of special type. In the case of Lagrangian (potential) manifolds, we arrive at the classical Hamilton–Jacobi method.
    Keywords: generalized Lamb’s equations, vortex manifolds, Clebsch potentials, Lagrange brackets
    Citation: Kozlov V. V.,  An extended Hamilton–Jacobi method, Rus. J. Nonlin. Dyn., 2012, Vol. 8, No. 3, pp.  549-568
    DOI:10.20537/nd1203010
    Kozlov V. V.
    On invariant manifolds of nonholonomic systems
    2012, Vol. 8, No. 1, pp.  57-69
    Abstract
    Invariant manifolds of equations governing the dynamics of conservative nonholonomic systems are investigated. These manifolds are assumed to be uniquely projected onto configuration space. The invariance conditions are represented in the form of generalized Lamb’s equations. Conditions are found under which the solutions to these equations admit a hydrodynamical description typical of Hamiltonian systems. As an illustration, nonholonomic systems on Lie groups with a left-invariant metric and left-invariant (right-invariant) constraints are considered.
    Keywords: invariant manifold, Lamb’s equation, vortex manifold, Bernoulli’s theorem, Helmholtz’ theorem
    Citation: Kozlov V. V.,  On invariant manifolds of nonholonomic systems, Rus. J. Nonlin. Dyn., 2012, Vol. 8, No. 1, pp.  57-69
    DOI:10.20537/nd1201004
    Kozlov V. V.
    The Lorentz force and its generalizations
    2011, Vol. 7, No. 3, pp.  627-634
    Abstract
    The structure of the Lorentz force and the related analogy between electromagnetism and inertia are discussed. The problem of invariant manifolds of the equations of motion for a charge in an electromagnetic field and the conditions for these manifolds to be Lagrangian are considered.
    Keywords: Lorentz force, Maxwell equations, Coriolis force, symplectic structure, Lagrangian manifold
    Citation: Kozlov V. V.,  The Lorentz force and its generalizations, Rus. J. Nonlin. Dyn., 2011, Vol. 7, No. 3, pp.  627-634
    DOI:10.20537/nd1103015
    Kozlov V. V.
    Abstract
    The Kac circular model is a discrete dynamical system which has the property of recurrence and reversibility. Within the framework of this model M.Kac formulated necessary conditions for irreversibility over «short» time intervals to take place and demonstrated Boltzmann’s most important exploration methods and ideas, outlining their advantages and limitations. We study the circular model within the realm of the theory of Gibbs ensembles and offer a new approach to a rigorous proof of the «zeroth» law of thermodynamics basing on the analysis of weak convergence of probability distributions.
    Keywords: reversibility, stochastic equilibrium, weak convergence
    Citation: Kozlov V. V.,  Statistical irreversibility of the Kac reversible circular model, Rus. J. Nonlin. Dyn., 2011, Vol. 7, No. 1, pp.  101-117
    DOI:10.20537/nd1101005
    Kozlov V. V.
    Lagrangian mechanics and dry friction
    2010, Vol. 6, No. 4, pp.  855-868
    Abstract
    A generalization of Amantons’ law of dry friction for constrained Lagrangian systems is formulated. Under a change of generalized coordinates the components of the dry-friction force transform according to the covariant rule and the force itself satisfies the Painlevé condition. In particular, the pressure of the system on a constraint is independent of the anisotropic-friction tensor. Such an approach provides an insight into the Painlevé dry-friction paradoxes. As an example, the general formulas for the sliding friction force and torque and the rotation friction torque on a body contacting with a surface are obtained.
    Keywords: Lagrangian system, anisotropic friction, Painlevé condition
    Citation: Kozlov V. V.,  Lagrangian mechanics and dry friction, Rus. J. Nonlin. Dyn., 2010, Vol. 6, No. 4, pp.  855-868
    DOI:10.20537/nd1004009
    Kozlov V. V.
    Note on dry friction and non-holonomic constraints
    2010, Vol. 6, No. 4, pp.  903-906
    Abstract
    Citation: Kozlov V. V.,  Note on dry friction and non-holonomic constraints, Rus. J. Nonlin. Dyn., 2010, Vol. 6, No. 4, pp.  903-906
    DOI:10.20537/nd1004014
    Kozlov V. V.
    Abstract
    We consider a continuum of interacting particles whose evolution is governed by the Vlasov kinetic equation. An infinite sequence of equations of motion for this medium (in the Eulerian description) is derived and its general properties are explored. An important example is a collisionless gas, which exhibits irreversible behavior. Though individual particles interact via a potential, the dynamics of the continuum bears dissipative features. Applicability of the Vlasov equations to the modeling of small-scale turbulence is discussed.
    Keywords: The Vlasov kinetic equation, dynamics of continuum and turbulence
    Citation: Kozlov V. V.,  The Vlasov kinetic equation, dynamics of continuum and turbulence, Rus. J. Nonlin. Dyn., 2010, Vol. 6, No. 3, pp.  489-512
    DOI:10.20537/nd1003002
    Kozlov V. V.
    Abstract
    The Poincaré model for dynamics of a collisionless gas in a rectangular parallelepiped with mirror walls is considered. The question on smoothing of the density and the temperature of this gas and conditions for the monotone growth of the coarse-grained entropy are discussed. All these effects provide a new insight of the classical paradox of mixing of gases.
    Keywords: collisionless gas, coarse-grained entropy, Gibbs paradox
    Citation: Kozlov V. V.,  Kinetics of collisionless gas: equalization of temperature, growth of the coarse-grained entropy and the Gibbs paradox, Rus. J. Nonlin. Dyn., 2009, Vol. 5, No. 3, pp.  377-383
    DOI:10.20537/nd0903005
    Kozlov V. V.
    Gauss Principle and Realization of Constraints
    2008, Vol. 4, No. 3, pp.  281-285
    Abstract
    The paper generalizes the classical Gauss principle for non-constrained dynamical systems. For large anisotropic external forces of viscous friction our statement transforms into the common Gauss principle for systems with constraints.
    Keywords: Gauss principle, constraints, anisotropic friction
    Citation: Kozlov V. V.,  Gauss Principle and Realization of Constraints, Rus. J. Nonlin. Dyn., 2008, Vol. 4, No. 3, pp.  281-285
    DOI:10.20537/nd0803002
    Kozlov V. V.
    Lagrange’s identity and its generalizations
    2008, Vol. 4, No. 2, pp.  157-168
    Abstract
    The famous Lagrange identity expresses the second derivative of the moment of inertia of a system of material points through the kinetic energy and homogeneous potential energy. The paper presents various extensions of this brilliant result to the case 1) of constrained mechanical systems, 2) when the potential energy is quasi-homogeneous in coordinates and 3) of continuumof interacting particles governed by the well-known Vlasov kinetic equation.
    Keywords: Lagrange’s identity, quasi-homogeneous function, dilations, Vlasov’s equation
    Citation: Kozlov V. V.,  Lagrange’s identity and its generalizations, Rus. J. Nonlin. Dyn., 2008, Vol. 4, No. 2, pp.  157-168
    DOI:10.20537/nd0802004
    Borisov A. V., Kozlov V. V., Mamaev I. S.
    Abstract
    We consider two problems from the rigid body dynamics and use new methods of stability and asymptotic behavior analysis for their solution. The first problem deals with motion of a rigid body in an unbounded volume of ideal fluid with zero vorticity. The second problem, having similar asymptotic behavior, is concerned with motion of a sleigh on an inclined plane. The equations of motion for the second problem are non-holonomic and exhibit some new features not typical for Hamiltonian systems. A comprehensive survey of references is given and new problems connected with falling motion of heavy bodies in fluid are proposed.
    Keywords: nonholonomic mechanics, rigid body, ideal fluid, resisting medium
    Citation: Borisov A. V., Kozlov V. V., Mamaev I. S.,  Asymptotic stability and associated problems of dynamics of falling rigid body, Rus. J. Nonlin. Dyn., 2007, Vol. 3, No. 3, pp.  255-296
    DOI:10.20537/nd0703002
    Kozlov V. V.
    Abstract
    The paper develops an approach to the proof of the «zeroth» law of thermodynamics. The approach is based on the analysis of weak limits of solutions to the Liouville equation as time grows infinitely. A class of linear oscillating systems is indicated for which the average energy becomes eventually uniformly distributed among the degrees of freedom for any initial probability density functions. An example of such systems are sympathetic pendulums. Conditions are found for nonlinear Hamiltonian systems with finite number of degrees of freedom to converge in a weak sense to the state where the average energies of the interacting subsystems are the same. Some issues related to statistical models of the thermostat are discussed.
    Keywords: Hamiltonian system, sympathetic oscillators, weak convergence, thermostat
    Citation: Kozlov V. V.,  Gibbs Ensembles, Equidistribution of the Energy of Sympathetic Oscillators and Statistical Models of Thermostat, Rus. J. Nonlin. Dyn., 2007, Vol. 3, No. 2, pp.  123-140
    DOI:10.20537/nd0702001
    Kozlov V. V.
    Abstract
    The issues discussed in this paper relate to the description of developed two-dimensional turbulence, when the mean values of characteristics of steady flow stabilize. More exactly, the problem of a weak limit of vortex distribution in two-dimensional flow of an ideal fluid at time tending to infinity is considered. Relations between the vorticity equation and the well-known Vlasov equation are discussed.
    Keywords: vortex motion equation, vorticity, Vlasov equation
    Citation: Kozlov V. V.,  Vorticity equation of 2D-hydrodynamics, Vlasov steady-state kinetic equation and developed turbulence, Rus. J. Nonlin. Dyn., 2006, Vol. 2, No. 4, pp.  425-434
    DOI:10.20537/nd0604004

    Back to the list